Thinking about getting Dysport for wrinkles in my forehead area. Can the doctors share what are the side effects they are seeing with Dysport so i can be better informed?
Dysport Side Effects - What Are Common Complications?
Doctor Answers 24
Dysport vs. Botox
Dysport is not new. It has been used in Europe for a long time. There are differences with Botox in how the units work- one unit of Dysport is not equal to one unit of Botox- and how much fluid is added to dilute it.
The initial negative reports from dysport had likely to do with the dilution. Dysport initially was diluted more. With that, many advocated it spread past where you injected it and caused issues with eyelid drooping more often.
I have used it on a few patients and seen no difference with botox. I personally continue to use botox as I have used it for a decade and know it very well. But I think it will end up being a little like coke and pepsi- you like one better because you do, and both are good products. Regardless, the competition will help lower prices. And that is good for everyone.
Dysport side effects similar to Botox
Dysport has been used for many years in Europe and has a long track record for safety. From personal experience using it here and talking to colleagues who have used it for awhile, the side effects appear very similar to Botox. There is the risk of bruising like with any needle stick, minor headache, incomplete effect and small risk of temporary ptosis (drooping of eyelid or eyebrow) which is more injector dependent than really product related. I hope this information helps.
Dysport side effects
Dysport is not new – it has been around for many years and studied as extensively as any of the other toxins on the market. Adverse events exist with all the toxins. What we found in the clinical studies is that as the newer toxins were studied, less side effects were being reported in those investigations — why? Because we all were better injectors now than we were when the first toxin appeared. Injecting toxins is a skill — and we get better with time. There are those that say that Dysport works one day sooner than Botox in many instances; and there are those that say Dysport has more spread – which means in areas like the forehead there is more coverage with potentially less injections. The side effects of both are similar.
You might also like...
Dysport vs. Botox side effects
Dysport is safe and has been used in Europe for 20 years. Its side effects are similar to Botox which include minor bruising, headache, and potential eyelid/brow droop if injected improperly. The KEY with dysport is the dilution and injection technique. Remember, its not usually the product being injected but who's doing the injections, so make sure your doctor is experienced in both Botox and Dysport. Soon even more neurotoxins will be on the market, such as Purtox and zeomyn.
Dysport is similar to Botox
Dysport has been in use in Britain since 1990 and has a very good safety profile. The side effect profile is similar to Botox. In theory, Dysport spreads out a little farther than Botox so it is important to stay at least a centimeter from certain structures when injecting it.
Dysport : Greater Effects than Side Effects
Dysport® may be a good option for patients who have become resistant to Botox® due to repeated treatment over long periods of time.
Side effects might include headache, nose and throat irritation, injection site pain, injection site skin reaction, upper respiratory tract infection, eyelid swelling, eyelid drooping, sinus inflammation, and nausea. These are mostly mild and self-limiting.
#Dysporttreatswrinkles # Dysportsideeffects #Dysportcomplications
Dysport Side Effects After Treating
The best way to avoid the side effects of bruising and swelling is to avoid aspirin, ibuprofen or Omega-3s for several days before your treatment. We also recommend a homeopathic oral tablet, Arnica, to help reduce the degree and length of time of bruising.
#DysportSideeffects #Dysporttreatments #Dysporttreats wrinkles
Issues with Dysport or Botox in the Forehead
The more important question that truly applies to all patients with forehead injections is: what can go wrong, or what undesirable effects are possible?
For injection in the forehead, it is important to inject in the correct area. I see perhaps two patients per week who have suffered ill effects from imperfect injection technique. 99% of the time, the previous infection was from another provider. That other 1%? Me. You heard it--I also choose to be accountable for imperfect botox/dysport injections.
Here's the deal with the forehead: if injected too low, the patient can end up with brow drop or heavy brow. It is especially important to be vigilant in older patients who have less muscle mass in this area.
I see or hear about this problem pretty often, in part because my patients might have previously seen someone who is less experienced. Rarely, I encounter this problem with my own patients.
The bottom line is that I know how to fix it when it happens, and will offer complimentary treatments if results aren't as expected. I see people as patients, and treat them as any good doctor would. Imperfect treatments are a reality; it is important to see a provider who knows how to avoid this, but also how to treat it if it occurs.
Main potential side effect of dysport in the forehead is a heavy brow
In the forehead, the most common side effect is a heavy brow.
This side effect tends to affect patients who depend on their foreheads to keep their eyebrows up. During the consultation, I always evaluate how much the patient depends on her forehead to elevate her eyebrows. Remember, the forehead is the ONLY muscle that elevates the eyebrows. If she is dependent on her forehead to lift the brows, I will counsel that it is best to do a very light treatment or to forego forehead treatment altogether.
Most patients will agree that it is better to have residual lines in the forehead than to have a very smooth forehead with dropped eyebrows.
Dysport Side Effects
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.